# SDR 2020FA0000277

- Difficulty date: June 3, 2020
- Submitted: June 3, 2020
- Operation: General aviation
- Filed by: F. R. A. Enterprises Inc, repair station F35R977Y
- System (JASC): 3414 · Airspeed/Mach Indicator
- Part: Lens
- Part number: 1U202007
- Condition: Cracked
- Location: Instrument Panel
- Component: Airspeed Ind, Sigmatek, EA5172
- Component part number: EA51721LAC
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE WEDGE PN 65C187-001 (LENS) IS CRACKED IN THE BEZEL ASSEMBLY (PN 1U202-007) OF THE AIRSPEED INDICATOR.  IT APPEARS THE LIGHT ASSEMBLY USED TO PROVIDE INSTRUMENT FACE BACK LIGHTING IS CAUSING THE CRACK DUE TO THE FACT THE LENS/WEDGE IS MADE FROM A POLY-CARBONATE MATERIAL, AND THE TEMPERATURE OF THE LIGHT.  THE CRACK IN THE WEDGE/LENS THEN CAUSES A STATIC SIDE LEAK OF THE INSTRUMENT.  INSTRUMENT IS APPROX 7 YEARS OLD.
